Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 280, NWS Charleston, SC

September 28, 2011Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Sep 28, 2011, 1:16 AM EDT for Bulloch County, Effingham County, Screven County, Georgia; Hampton County, Jasper County, South Carolina. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 28, 2011, 1:16 AM EDT (05:16 UTC)
Expired
Sep 28, 2011, 2:15 AM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 31 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 28, 1:24 AM EDTTSTM WND DMG3 Ne Shawnee, GAEFFINGHAM COUNTY 911 CENTER REPORTED THAT A TREE WAS BLOWN DOWN ONTO CORINTH CHURCH ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 5.3 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2011-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3045 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2011-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3045 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
650 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WUUS52 KCHS 280516
SVRCHS
GAC031-103-251-SCC049-053-280615-
/O.NEW.KCHS.SV.W.0280.110928T0516Z-110928T0615Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
116 AM EDT WED SEP 28 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  EXTREME SOUTH CENTRAL SCREVEN COUNTY IN SOUTHEAST GEORGIA...
  SOUTH CENTRAL HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  WESTERN JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 215 AM EDT

* AT 116 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR LEEFIELD...MOVING EAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  LEEFIELD...STILSON...EGYPT...SHAWNEE...GUYTON...SPRINGFIELD...
  CLYO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3256 8128 3269 8110 3260 8109 3224 8105
      3232 8163 3246 8170
TIME...MOT...LOC 0516Z 270DEG 15KT 3242 8152

$$
4 follow-up statements
243 
WWUS52 KCHS 280531
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
131 AM EDT WED SEP 28 2011

GAC031-103-251-SCC049-053-280615-
/O.CON.KCHS.SV.W.0280.000000T0000Z-110928T0615Z/
SCREVEN GA-BULLOCH GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
131 AM EDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR WESTERN JASPER...SOUTH CENTRAL HAMPTON...EFFINGHAM...EAST CENTRAL
BULLOCH AND EXTREME SOUTH CENTRAL SCREVEN COUNTIES...

AT 126 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM OAKY TO TUSCULUM...OR ALONG
A LINE EXTENDING FROM 10 MILES NORTH OF SPRINGFIELD TO 10 MILES WEST
OF SPRINGFIELD...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...EGYPT...GUYTON...LEEFIELD...PINEORA...RINCON...SHAWNEE...
SPRINGFIELD...STILLWELL...STILSON...HARDEEVILLE...PINELAND...
PURYSBURGH...ROBERTVILLE...TARBORO AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN SOME LOCATIONS...STRONG WIND GUSTS WILL ARRIVE WELL BEFORE THE 
ONSET OF HEAVY RAIN AND LIGHTNING.  

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. MOVE 
INDOORS IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY 
AWAY FROM ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR 
THUNDER...YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3256 8128 3269 8110 3260 8109 3224 8105
      3232 8163 3246 8170
TIME...MOT...LOC 0530Z 267DEG 21KT 3252 8133 3237 8145

$$
844 
WWUS52 KCHS 280537
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
137 AM EDT WED SEP 28 2011

GAC031-280547-
/O.CAN.KCHS.SV.W.0280.000000T0000Z-110928T0615Z/
BULLOCH GA-
137 AM EDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL BULLOCH COUNTY
HAS BEEN CANCELLED...

LAT...LON 3256 8128 3269 8110 3224 8105 3230 8145
      3233 8146 3236 8151 3242 8154 3245 8153
      3247 8154 3248 8154 3249 8155 3250 8155
TIME...MOT...LOC 0537Z 267DEG 21KT 3252 8128 3237 8140

$$

GAC103-251-SCC049-053-280615-
/O.CON.KCHS.SV.W.0280.000000T0000Z-110928T0615Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
137 AM EDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR WESTERN JASPER...SOUTH CENTRAL HAMPTON...EFFINGHAM AND EXTREME
SOUTH CENTRAL SCREVEN COUNTIES...

AT 135 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM TUCKASEE KING TO TUSCULUM...
OR ALONG A LINE EXTENDING FROM 10 MILES NORTH OF SPRINGFIELD TO 6
MILES WEST OF SPRINGFIELD...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...EGYPT...GUYTON...PINEORA...RINCON...SHAWNEE...
SPRINGFIELD...STILLWELL...HARDEEVILLE...PINELAND...PURYSBURGH...
ROBERTVILLE...TARBORO AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3256 8128 3269 8110 3224 8105 3230 8145
      3233 8146 3236 8151 3242 8154 3245 8153
      3247 8154 3248 8154 3249 8155 3250 8155
TIME...MOT...LOC 0537Z 267DEG 21KT 3252 8128 3237 8140

$$
016 
WWUS52 KCHS 280556
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 AM EDT WED SEP 28 2011

GAC103-251-SCC049-053-280615-
/O.CON.KCHS.SV.W.0280.000000T0000Z-110928T0615Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
156 AM EDT WED SEP 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR WESTERN JASPER...SOUTH CENTRAL HAMPTON...EFFINGHAM AND EXTREME
SOUTH CENTRAL SCREVEN COUNTIES...

AT 153 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM PINELAND TO SPRINGFIELD...OR
ALONG A LINE EXTENDING FROM 13 MILES NORTHWEST OF RIDGELAND TO
SPRINGFIELD...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...CLYO...
EBENEZER...EGYPT...GUYTON...RINCON...SHAWNEE...SPRINGFIELD...
STILLWELL...HARDEEVILLE...PINELAND...PURYSBURGH...ROBERTVILLE...
TARBORO AND TILLMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3256 8128 3269 8110 3224 8105 3230 8145
      3233 8146 3236 8151 3242 8154 3245 8153
      3247 8154 3248 8154 3249 8155 3250 8155
TIME...MOT...LOC 0556Z 267DEG 21KT 3259 8114 3235 8126

$$
935 
WWUS52 KCHS 280616
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
216 AM EDT WED SEP 28 2011

GAC103-251-SCC049-053-280626-
/O.EXP.KCHS.SV.W.0280.000000T0000Z-110928T0615Z/
SCREVEN GA-EFFINGHAM GA-HAMPTON SC-JASPER SC-
216 AM EDT WED SEP 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN JASPER...SOUTH CENTRAL
HAMPTON...EFFINGHAM AND EXTREME SOUTH CENTRAL SCREVEN COUNTIES WILL
EXPIRE AT 215 AM EDT...

AT 211 AM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3256 8128 3269 8110 3224 8105 3230 8145
      3233 8146 3236 8151 3242 8154 3245 8153
      3247 8154 3248 8154 3249 8155 3250 8155
TIME...MOT...LOC 0556Z 267DEG 21KT 3259 8114 3235 8126

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 27, 10:36 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Sep 27, 10:36 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1036 PM EDT TUE SEP 27 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER OR NEAR THE AREA
THROUGH MID WEEK...BEFORE A COLD FRONT APPROACHES THE REGION LATE
IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH INTO THE REGION
BEHIND THE FRONT DURING THE WEEKEND AND PERSIST INTO EARLY NEXT
WEEK.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
LATEST RADAR TRENDS SHOW WEAKENING CONVECTION HAS STEADILY MOVED
NORTH/NORTHEAST TOWARD THE SANTEE RIVER...WITH DRY CONDITIONS
PREVAILING BEHIND THIS LAST AREA OF RAIN. ALTHOUGH A FEW NUMERICAL
MODELS ARE HINTING AT THE POTENTIAL FOR ADDITIONAL RAIN TO DEVELOP
FROM THE SOUTHWEST AFTER MIDNIGHT...THERE APPEARS TO BE LITTLE
EVIDENCE OF THIS DEVELOPMENT IN THE NEXT SEVERAL HOURS. IN
FACT...NEGATIVE VORTICITY ADVECTION COULD INDEED FOLLOW BEHIND THE
MAIN SHORTWAVE ACTIVITY TOWARD THE MORNING HOURS...SUGGESTING
LIMITED CONVECTIVE POTENTIAL. WILL THUS INDICATE RAIN CHANCES
TRANSITIONING OFFSHORE OVERNIGHT...AND MAINTAIN DRY CONDITIONS
OVER LAND.

STILL ASSESSING THE POTENTIAL FOR PATCHY FOG DEVELOPMENT TOWARD
DAWN...ESPECIALLY WHERE RAIN OCCURRED EARLIER THIS EVENING. THERE
IS SOME INDICATION OF PATCHY FOG MAINLY IN THE MAV GUIDANCE...WHILE
SREF AND MET GUIDANCE DO NOT SHOW MUCH REDUCED VISIBILITIES. DUE
TO THE UNCERTAINTY IN COVERAGE AND TIMING...WILL KEEP FOG OUT OF
THE FORECAST FOR NOW AND RE-EVALUATE WITH THE 1 AM EDT UPDATE.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
A CLOSED UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER THE OHIO
VALLEY ON WEDNESDAY...BEFORE WEAKENING AS IT GRADUALLY LIFTS
NORTHEAST INTO THE GREAT LAKES REGION WEDNESDAY NIGHT. MEANWHILE...A
SURFACE TROUGH WILL REMAIN IN PLACE INLAND OF THE FORECAST AREA MOST
OF THE DAY...BEFORE SHIFTING TOWARD THE COAST LATE. DEEP
MOISTURE...SHORT WAVE ENERGY PASSING ALOFT WITHIN THE BASE OF THE
UPPER LEVEL LOW...AND MESOSCALE BOUNDARY INTERACTIONS WILL SUPPORT A
CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA...MAINLY
WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A CONTINUED WARM
SOUTHERLY FLOW AHEAD OF THE TROUGH WILL SUPPORT HIGH TEMPERATURES
ABOVE NORMAL ONCE AGAIN WITH UPPER 80S PREDOMINANT ACROSS MOST OF
THE AREA. A SLIGHT COOLING TREND WILL START TO TAKE PLACE WEDNESDAY
NIGHT AS CLEARING BEGINS TO DEVELOP AS THE FLOW SHIFTS OFFSHORE.

THE UPPER LOW WILL OPEN UP INTO A TROUGH ON THURSDAY AS IT LIFTS
NORTHEAST INTO NEW ENGLAND AND EVENTUALLY GETS ABSORBED BY ANOTHER
LOW DROPPING ACROSS THE GREAT LAKES REGION. A WEAK COLD FRONT
ASSOCIATED WITH THE WEAKENING UPPER LEVEL TROUGH WILL SWING THROUGH
THE AREA ON THURSDAY...USHERING IN A DRIER AIR MASS WITHIN A WESTERLY
FLOW. THERE IS A LOW PROBABILITY FOR SHOWERS NEAR THE IMMEDIATE
COAST THURSDAY MORNING...BUT OVERALL CLEARING AND RAIN FREE
CONDITIONS ARE EXPECTED DURING THE DAY. HIGHS ON THURSDAY WILL
REMAIN ABOVE NORMAL...GENERALLY IN THE UPPER 80S...WITH A DOWNSLOPE
FLOW BECOMING MORE OF A FACTOR THAN THE WEAK COLD AIR ADVECTION
ALOFT. TEMPERATURES THURSDAY NIGHT WILL DROP SLIGHTLY BELOW NORMAL
WITH GOOD RADIATIONAL COOLING CONDITIONS EXPECTED.

UPPER LEVEL TROUGHING WILL EXPAND SOUTHWARD ACROSS THE EASTERN U.S.
ON FRIDAY...WHILE AT THE SURFACE A REINFORCING COLD FRONT APPEARS TO
APPROACH FROM THE NORTHWEST. LIMITED MOISTURE WILL KEEP RAIN FREE
CONDITIONS IN PLACE ON FRIDAY. A LACK OF ANY SIGNIFICANT COLD AIR
ADVECTION WILL ALSO KEEP TEMPERATURES ABOVE NORMAL BUT SLIGHTLY
COOLER THAN PREVIOUS DAYS.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
NUMERICAL MODELS SHOW RATHER STRONG DYNAMICS ON SATURDAY...AS THE
ELONGATED UPPER TROUGH CROSSES THE EAST COAST. COLD AND DRY HIGH
PRESSURE WILL MAKE A STRONGER PUSH SOUTHEAST INTO THE
REGION...INITIATING ROBUST COLD ADVECTION ACROSS THE MID ATLANTIC
AND SOUTHEAST STATES. WHETHER THIS DEVELOPMENT COULD BE CONSIDERED
ANOTHER FRONTAL PASSAGE IS STILL UNCERTAIN...HOWEVER THE MOST
CONSIDERABLE TEMPERATURE CHANGE IS EXPECTED TO OCCUR OVER THE
WEEKEND. HIGH TEMPERATURES COULD BE SUPPRESSED IN THE 70S WITHIN
NORTH/NORTHEAST FLOW AND UNDER ABUNDANT SUNSHINE. BELOW NORMAL LOW
TEMPERATURES IN THE 50S BOTH SATURDAY AND SUNDAY NIGHT WILL BE
THE COMBINED RESULT OF COLD ADVECTION AND DECENT RADIATIONAL
COOLING UNDER CLEAR SKIES AND DIMINISHING NOCTURNAL WINDS.

COLD ADVECTION WILL DIMINISH MONDAY AND TUESDAY AS THE CENTER OF
HIGH PRESSURE SHIFTS DIRECTLY OVER THE REGION. THIS WILL ALLOW
TEMPERATURES TO MODERATE SLIGHTLY...WHILE STILL REMAINING A
DEGREE OR TWO BELOW SEASONAL NORMALS. RAIN FREE WEATHER IS
EXPECTED TO CONTINUE INTO EARLY NEXT WEEK.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
WILL INDICATE VSBYS NO LOWER THAN 6SM BR WITH THE 00Z TAF
ISSUANCE AT KCHS...CONSIDERING THAT THERE WERE NO VSBY
RESTRICTIONS TUESDAY MORNING DESPITE BOUNDARY LAYER DEWPOINTS
HIGHER THAN CURRENTLY REPORTED. OTHERWISE WILL KEEP CIGS AND VSBY
VFR THROUGH THE PERIOD. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS
AGAIN ON WEDNESDAY...BUT PREFER TO JUST MENTION CB IN THE
AFTERNOON AT THIS POINT.

KSAV HAS BEEN SPARED THUNDERSTORMS THIS EVENING...AND THE OVERNIGHT
PERIOD APPEARS TO BE QUIET. HAVE NOT INCLUDED ANY VSBY
RESTRICTIONS...SINCE THE TERMINAL DID NOT RECEIVE RAIN TODAY AND
DEWPOINTS ARE RUNNING LESS THAN 24 HOURS AGO. SOUTH TO SOUTHWEST
FLOW WILL RETURN AGAIN TOMORROW AND WILL INITIATE CB IN THE EARLY
AFTERNOON.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH THURSDAY MORNING DUE TO ISOLATED TO
SCATTERED SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE
NIGHT/EARLY MORNING FOG/STRATUS. OTHERWISE...VFR CONDITIONS SHOULD
PREVAIL.

&&

.MARINE...
THE PRESSURE PATTERN ACROSS THE WATERS WILL FAVOR SOUTH TO SOUTHWEST
WINDS AROUND 10 TO 15 KT. SEAS HAVE DECREASED OVER THE LAST 24
HOURS OR SO...ALTHOUGH THERE IS STILL A SWELL COMPONENT AROUND 3 FT
AND 11 SECONDS BEYOND 20 NM. SWELL WILL BE PERSISTENT THROUGHOUT
THE OVERNIGHT BUT WILL BE ON THE DECREASING TREND BY WEDNESDAY
MORNING.

SOUTH TO SOUTHWEST FLOW WILL PREVAIL ON WEDNESDAY...THEN VEER TO THE
WEST ON THURSDAY AS A COLD FRONT SHIFTS INTO THE REGION. MODERATE
WEST FLOW WILL PREVAIL THROUGH FRIDAY...UNTIL A SECONDARY COLD
FRONT INITIATES STRONG COLD ADVECTION ACROSS THE REGION THROUGH
THE WEEKEND. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
LEVELS THROUGH AT LEAST FRIDAY. ONCE STRONG HIGH PRESSURE BUILDS
FROM THE NORTHWEST AND PUSHES THE COLDER AIR MASS INTO THE FORECAST
AREA LATE FRIDAY INTO SATURDAY...WINDS WILL QUICKLY VEER TO THE
NORTH/NORTHEAST AND SURGE DOWN THE COAST. SMALL CRAFT ADVISORIES MAY
BE NEEDED FOR PORTIONS OF THE WATERS DURING THIS PERIOD FOR BOTH
WINDS AND SEAS.

RIP CURRENTS...A MODERATE RISK FOR RIP CURRENTS WILL BE MAINTAINED
FOR ALL BEACHES WEDNESDAY DUE TO ONGOING TIDAL AND LUNAR INFLUENCES
AS WELL AS A PERSISTENT 3 FT/9-11 SECOND SWELL.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND
AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER
THAN NORMAL SURF...SHALLOW COASTAL FLOODING IS POSSIBLE...ESPECIALLY
ALONG THE SOUTH CAROLINA COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 27, 4:06 PM EDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT TUE SEP 27 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-
SCZ040-042>045-047-052-281000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
406 PM EDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-281000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
406 PM EDT TUE SEP 27 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH WEDNESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK
ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA.
COASTAL FLOOD ADVISORIES MAY EVENTUALLY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 27, 11:38 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1138 PM EDT TUE SEP 27 2011

GAZ088-SCZ040-042-280430-
ALLENDALE-HAMPTON-SCREVEN-
1138 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 1230 AM EDT...

AT 1135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM MILLETT TO BURTONS
FERRY LANDING...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...BARTON...BRUNSON...
CROCKETVILLE...FAIRFAX...HAMPTON...MARTIN...MILEY...MILLETT...
SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3316 8154 3311 8136 3312 8119 3303 8108
      3302 8108 3296 8102 3289 8097 3286 8148
      3302 8159 3304 8157 3305 8157 3307 8160
      3311 8160
TIME...MOT...LOC 0338Z 263DEG 18KT 3307 8158 3292 8147
Special weather statement, Sep 27, 11:48 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1148 PM EDT TUE SEP 27 2011

GAZ099-100-114-115-280430-
BULLOCH-CANDLER-EVANS-TATTNALL-
1148 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT...

AT 1144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COLLINS...HAGAN...MANASSAS...PULASKI AND
REGISTER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8191 3220 8174 3211 8206 3226 8217
TIME...MOT...LOC 0349Z 241DEG 16KT 3222 8206
Special weather statement, Sep 27, 11:57 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1157 PM EDT TUE SEP 27 2011

GAZ087-088-099-100-280430-
BULLOCH-CANDLER-JENKINS-SCREVEN-
1157 PM EDT TUE SEP 27 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1230 AM EDT...

AT 1153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR FOUR POINTS...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...CAPTOLO...DOVER...HOPEULIKIT...MIDDLEGROUND...PORTAL...ROCKY
FORD...SCARBORO...SYLVANIA AND WOODCLIFF...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3280 8159 3249 8157 3254 8205 3255 8205
      3255 8203 3261 8201 3264 8206 3272 8206
TIME...MOT...LOC 0357Z 269DEG 23KT 3263 8195
Local storm report, Sep 28, 12:11 AM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1211 AM EDT WED SEP 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     HAIL             MARTIN                  33.07N  81.48W
09/27/2011  E0.50 INCH       ALLENDALE          SC   TRAINED SPOTTER

&&

EVENT NUMBER CHS1100977

04
Special weather statement, Sep 28, 12:22 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1222 AM EDT WED SEP 28 2011

GAZ087-088-100-101-280500-
BULLOCH-EFFINGHAM-JENKINS-SCREVEN-
1222 AM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND EFFINGHAM COUNTIES THROUGH 100 AM EDT...

AT 1220 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR PORTAL...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...CAPTOLO...DOVER...GEORGIA SOUTHERN...HOPEULIKIT...
HUNTERS...LEEFIELD...MIDDLEGROUND...NEWINGTON...OLIVER...PORTAL...
ROCKY FORD...STATESBORO...STILSON AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
NICKEL SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3267 8147 3229 8153 3247 8196 3271 8197
TIME...MOT...LOC 0422Z 282DEG 16KT 3255 8189
Special weather statement, Sep 28, 12:27 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1227 AM EDT WED SEP 28 2011

GAZ088-SCZ040-280515-
ALLENDALE-SCREVEN-
1227 AM EDT WED SEP 28 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 115 AM EDT...

AT 1224 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BURTONS FERRY LANDING...MOVING NORTHEAST
AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...ALLENDALE...APPLETON...MARTIN...MILLETT...
SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
      3316 8154 3311 8136 3312 8119 3304 8109
      3284 8154 3298 8166
TIME...MOT...LOC 0427Z 243DEG 19KT 3297 8153

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 27, 11:13 PM EDTSpecial Weather StatementCHSJenkins, Screven32 min
Sep 27, 11:48 PM EDTSpecial Weather StatementCHSEvans42 min
Sep 27, 11:57 PM EDTSpecial Weather StatementCHSScreven33 min
Sep 28, 12:22 AM EDTSpecial Weather StatementCHSBulloch38 min
Sep 28, 12:45 AM EDTSevere Thunderstorm WarningCHSBulloch, Effingham, Screven60 min
Sep 28, 2:44 AM EDTSpecial Marine WarningCHS2 hr
Sep 28, 4:24 AM EDTCoastal Flood AdvisoryCHS7 hr
Sep 28, 5:08 AM EDTSpecial Marine WarningCHS2 hr
Sep 28, 6:26 PM EDTSpecial Weather StatementCHSEffingham34 min
Sep 27, 8:11 PM EDTSpecial Weather StatementCHSBerkeley, Dorchester34 min
Sep 27, 8:31 PM EDTSpecial Weather StatementCHSBerkeley29 min
Sep 27, 8:34 PM EDTSpecial Weather StatementCHSColleton26 min
Sep 27, 8:49 PM EDTSpecial Weather StatementCHSBerkeley26 min
Sep 27, 11:38 PM EDTSpecial Weather StatementCHSAllendale52 min
Sep 28, 12:27 AM EDTSpecial Weather StatementCHSAllendale48 min
Sep 28, 1:42 AM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper63 min
Sep 28, 2:42 AM EDTSevere Thunderstorm WarningCHSBeaufort, Charleston, Colleton48 min
Sep 28, 7:17 AM EDTSpecial Weather StatementCHSBerkeley43 min
Sep 28, 3:27 PM EDTSpecial Weather StatementCHSBerkeley48 min
Sep 28, 4:02 PM EDTSpecial Weather StatementCHSAllendale28 min
Sep 28, 4:12 PM EDTSpecial Weather StatementCHSGeorgetown48 min
Sep 28, 4:14 PM EDTSpecial Weather StatementCHSAllendale31 min
Sep 28, 4:56 PM EDTSpecial Weather StatementCHSBerkeley49 min
Sep 28, 5:08 PM EDTAreal Flood AdvisoryCHSCharleston32 min
Sep 28, 5:14 PM EDTSpecial Weather StatementCHSBamberg46 min
Sep 28, 5:23 PM EDTSevere Thunderstorm WarningCHSColleton, Dorchester67 min
Sep 28, 6:22 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester53 min
Sep 28, 7:49 PM EDTSpecial Weather StatementCHSBerkeley26 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.